MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 32MM HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 32MM HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-00-32D
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Injury (2348); Hip Fracture (2349)
Date of Event 04/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
During a thp revision from a primary accolande tmzf/trident titanium in (b)(6) 2019, the surgeon discovered that the polyethylene was damaged/scratched without noticing corpora libera.No damage noticeable at the old v40 head.The damaged x3 polyethylene on this short term is concerning the costumer about the quality.Update: "reason for revision (please include any reported patient complaints, pre-operative diagnoses, and intra-operative findings): periprosthetic fracture".
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a trident liner was reported.The event was confirmed by evaluation of the returned device.Method & results: product evaluation and results: damage consistent with the explantation process was observed on the proximal and distal surfaces of the insert.Damage consistent with burnishing, scratching, and third body indentations were observed on the articulating surface of the insert; these are common damage modes of uhmwpe.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: evaluation of the returned device revealed that damage consistent with the explantation process was observed on the proximal and distal surfaces of the insert.Damage consistent with burnishing, scratching, and third body indentations were observed on the articulating surface of the insert; these are common damage modes of uhmwpe.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
During a thp revision from a primary accolande tmzf/trident tritanium in (b)(6) 2019, the surgeon discovered that the polyethylene was damaged/scratched without noticing corpora libera.No damage noticeable at the old v40 head.The damaged x3 polyethylene on this short term is concerning the costumer about the quality.Update: "1.Reason for revision (please include any reported patient complaints, pre-operative diagnoses, and intra-operative findings): periprostetic fracture.".

Brand Name
TRIDENT 0 DEG X3 INSERT 32MM HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10072605
Report Number0002249697-2020-00952
Device Sequence Number3752458
Product Code LPH
UDI-Device Identifier07613327039467
UDI-Public07613327039467
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number623-00-32D
Device Catalogue Number623-00-32D
Device Lot Number75217601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Initial Date Received by Manufacturer 04/24/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date05/19/2020
Supplement Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;